MAUDE Adverse Event Report: SMITH & NEPHEW, INC. STANDARD OFFSET NEUTRAL MODULAR NECK; PROSTHESIS,HIP,SEMI-CONSTRAINED,METAL/POLYMER,POROUS UNCEMENTED

SMITH & NEPHEW, INC. STANDARD OFFSET NEUTRAL MODULAR NECK; PROSTHESIS,HIP,SEMI-CONSTRAINED,METAL/POLYMER,POROUS UNCEMENTED
Model Number 71352111
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 01/20/2015
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after primary hip replacement, patient had infection of prosthetic hip joint and shell, liner, neck and femoral head were exchanged.
 
Additional Manufacturer Narrative
The devices, used in treatment, were not returned for evaluation and the reported event could not be confirmed.The medical investigation concluded that this complaint from the redapt clinical study reports the revision of a hip secondary to an ¿infection of the prosthesis¿; the shell, liner, neck and head were exchanged.The study report states this event as not related to the prosthesis and possibly related to the procedure.No clinical/medical documentation was provided for this investigation.Without supporting clinical/medical documents, a thorough investigation cannot be performed.Should information become available this complaint can be re-assessed.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Infection is a complication that can be associated with any surgery.Some potential probable causes could include contamination, patient reaction or a post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.

Brand Name
STANDARD OFFSET NEUTRAL MODULAR NECK
Common Device Name
PROSTHESIS,HIP,SEMI-CONSTRAINED,METAL/POLYMER,POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9448554
Report Number1020279-2019-04367
Device Sequence Number13976588
Product Code LPH
UDI-Device Identifier03596010619532
UDI-Public03596010619532
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71352111
Device Catalogue Number71352111
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 11/14/2019
Supplement Date Received by Manufacturer04/09/2020
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;